What is Glyprin?
Glyprin is a tablet used for numerous medical conditions. It is used for conditions like heart attack, prevention of heart attack, risk of stroke, as a blood-thinning agent in heart disease and stroke, and other conditions. This tablet contains aspirin and glycine as active ingredients. Glyprin contains 100mg aspirin and 45mg glycine.
Uses of Glyprin
- Secondary prevention of stroke
- Patients with minor stroke
- Heart attack
- Used as blood-thinning agents
What Are the Side Effects of Glyprin
Glyprin may cause some unpleasant side effects. It may rarely lead to nausea, abdominal pain, tinnitus, headache, which usually indicates overdosage. In few rare cases, any of the following may happen:
- Black stool
- Vomiting blood
- Episodes of asthma
- Skin reaction – redness, itchy
- Difficulty of breathing
- Anemia, etc.
What Drug Interactions Can Occur?
If you are using other medications at the same time, the effects of Glyprin tablets may change. This may cause a higher risk for side effects or cause the efficacy of the drug to be reduced. Before taking Glyprin, you should inform your doctor on what drugs and medications that you are taking. You should tell your doctors about all the drugs, vitamins, and other supplements that you are consuming. This is so that your doctor can help you prevent or manage drug interactions. Glyprin tablet may have drug interactions with the following drugs and products:
- Activated charcoal
- Carbonic anhydrase inhibitors
- Corticosteroids, etc.
Who Should Not Take Glyprin?
Patients that have conditions like an active peptic ulcer or hemophilia should not consume Glyprin. People that are known to be allergic to Glyprin should not take this tablet too. If you have the following conditions, you should not take Glyprin:
- Children are not recommended
- Dengue fever
- Kidney disease, etc.
At the same time, inform your doctor about medical conditions that you have. Some health conditions will cause a higher risk to experience the side effects of the drugs. Following are the conditions that you should notify your doctor:
- Heart disease
- High blood pressure
- Liver diseases
- Kidney diseases, etc.
Why Is Glycine Added to Aspirin?
Glyprin is a combination of 2 active ingredients, aspirin, and glycine. Aspirin is a non-steroidal anti-inflammatory drug. It has antiplatelet actions and works by preventing platelets from sticking to each other which decreases the formation of blood clots that can lead to heart attack or stroke. Glycine is a natural amino acid that reduces the harmful effects of aspirin by preventing acid buildup and damage to the stomach lining.
How Does Glyprin Work to Prevent Heart Attack or Stroke?
As mentioned above, Glyprin contains aspirin. Aspirin reduces the blood clotting action by reducing the platelets sticking together. Platelets are cells that clump together and aids in the process of forming blood clots. Aspirin keeps platelets from sticking together thus helps to prevent or reduce blood clots.
During a heart attack, blood clots will block the blood vessel that has already narrowed and thus block the flow of blood carrying oxygen to the heart. When Glyprin is taken during a heart attack episode, it slows down the clotting process and reduces the size of blood clot formation. If it is taken daily, the anti-clotting action helps prevent a heart attack.
The same mechanism is applied when Glyprin is used to prevent stroke. The blood clot will block the blood vessels that supply oxygen-rich blood to the brain during a stroke. When insufficient blood reaches the brain, less oxygen will be received by the brain, leading to stroke.
Please consult your doctor or pharmacist before taking this medication.